# SDR 2000ZZZX404

- Difficulty date: December 24, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4708T
- Make and model: Beech A23A
- Aircraft serial: M10104
- Engine: Cont IO346A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Rod Bearing
- Condition: Worn
- Location: Engine
- Part time: 3,153 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

IN-FLIGHT, NR 3 CONNECTING ROD BEARING FAILED POSSIBLY DUE TO WEAR.  EXCESSIVE HEAT AND EXPANSION BUILD-UP AROUND THE NR 3 CONNECTING ROD CRANKPIN AND CAUSING THE ROD BOLTS TO BREAK APART AT THE SHANK.  THE NR 3 CONNECTING ROD IS CONNECTED FROM THE CRANKSHAFT CAUSING COMPLETE ENGINE FAILURE.  SUBMITTER STATED THE ENGINE WAS OPERATING 93 HOURS OVER THE MANUFACTURER'S RECOMMENDED OVERHAUL TIME.
